Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Bismarck, ND

September 4, 2014Sheridan County, Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 4, 2014, 1:00 AM CDT for Sheridan County, Wells County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 1:00 AM CDT (06:00 UTC)
Expired
Sep 4, 2014, 2:00 AM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

Counties Sheridan County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 1:00 AM CDTHAIL 18 Ne Goodrich, ND
Sep 4, 1:13 AM CDTHAIL 1.75Chaseley, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 7:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS53 KBIS 040600
SVRBIS
NDC083-103-040700-
/O.NEW.KBIS.SV.W.0129.140904T0600Z-140904T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 200 AM CDT

* AT 1258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HURDSFIELD...OR 20 MILES SOUTH OF HARVEY...AND MOVING EAST AT 40
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYKESTON AND CATHAY AROUND 140 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CHASELEY...BOWDON AND HEATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4732 9928 4739 10016 4762 10020 4772 9928
      4733 9926
TIME...MOT...LOC 0601Z 273DEG 33KT 4749 9993

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

AYD
4 follow-up statements
701 
WWUS53 KBIS 040613
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
113 AM CDT THU SEP 4 2014

NDC083-040623-
/O.CAN.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
SHERIDAN ND-
113 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHERIDAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4732 9927 4732 9931 4738 9994 4764 9998
      4772 9928 4733 9926
TIME...MOT...LOC 0613Z 272DEG 32KT 4748 9975

$$

NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
113 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WELLS
COUNTY UNTIL 200 AM CDT...

AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HURDSFIELD...OR 21 MILES SOUTH OF HARVEY...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYKESTON AND CATHAY AROUND 140 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HEATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4732 9927 4732 9931 4738 9994 4764 9998
      4772 9928 4733 9926
TIME...MOT...LOC 0613Z 272DEG 32KT 4748 9975

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

AYD
175 
WWUS53 KBIS 040625
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
125 AM CDT THU SEP 4 2014

NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
125 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WELLS COUNTY UNTIL 200 AM CDT...

AT 124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SYKESTON...OR 22 MILES WEST OF CARRINGTON...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYKESTON AND CATHAY AROUND 140 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HEATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4732 9934 4736 9976 4763 9980 4772 9928
      4732 9927
TIME...MOT...LOC 0625Z 270DEG 31KT 4747 9958

HAIL...1.25IN
WIND...60MPH

$$

AYD
600 
WWUS53 KBIS 040641
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 AM CDT THU SEP 4 2014

NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
141 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WELLS COUNTY UNTIL 200 AM CDT...

AT 140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYKESTON...OR
12 MILES WEST OF CARRINGTON...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WELLS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4739 9962 4759 9965 4765 9928 4736 9927
TIME...MOT...LOC 0642Z 274DEG 32KT 4747 9935

HAIL...1.25IN
WIND...60MPH

$$

AYD
636 
WWUS53 KBIS 040650
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
150 AM CDT THU SEP 4 2014

NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
150 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WELLS COUNTY UNTIL 200 AM CDT...

AT 148 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYKESTON...OR
9 MILES WEST OF CARRINGTON...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WELLS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4739 9944 4757 9944 4758 9927 4738 9927
TIME...MOT...LOC 0650Z 274DEG 29KT 4747 9930

HAIL...1.50IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:47 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 3, 11:47 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1147 PM CDT WED SEP 3 2014

.UPDATE...

ISSUED AT 1150 PM CDT WED SEP 3 2014

QUICK UPDATE TO REMOVE A FEW COUNTIES ACROSS WESTERN NORTH DAKOTA.
SURFACE COLD FRONT HAS MOVED THROUGH THE FAR WEST AND THE SEVERE
THREAT HAS DECREASED GREATLY THERE. FARTHER EAST...TWO CONVECTIVE
SYSTEMS CONTINUE TO PRODUCE SEVERE WEATHER...ONE OVER EASTERN DUNN
AND THE OTHER OVER EASTERN MCLEAN. UPDATED POPS BASED ON LATEST
RADAR AND NEAR TERM MODELS.

UPDATE ISSUED AT 916 PM CDT WED SEP 3 2014

THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE INCREASED IN
COVERAGE OVER THE PAST COUPLE HOURS. HAVE INCREASED POPS ACROSS
THE SOUTHWEST AND CENTRAL PART OF THE STATE WITH THE HRRR AND RAP
SHOWING HIGHER THUNDERSTORM CHANCES FOR THOSE LOCATIONS.

UPDATE ISSUED AT 640 PM CDT WED SEP 3 2014

ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS
NORTHWEST NORTH DAKOTA...WITH ADDITIONAL STRONG CONVECTION OVER
NORTHEAST MONTANA. SURFACE BASED CONVECTION HAS YET TO DEVELOP
OVER WESTERN NORTH DAKOTA BUT SUCCESSIVE RUNS OF THE HRRR HAVE
INDICATED SCATTERED CONVECTION ACROSS THE SOUTHWEST AND MOVING
INTO THE SOUTH CENTRAL. LATEST RUN IS HINTING MORE AT THE
CONVECTION IN NORTHEAST MONTANA TRACKING ACROSS THE NORTHWEST AND
NORTH CENTRAL. WILL NEED TO MONITOR FOR POSSIBLE CONVECTIVE WATCH
THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 221 PM CDT WED SEP 3 2014

CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEAST MONTANA WITH
MOISTURE CONTINUING TO SLOWLY WRAP UP INTO CENTRAL NORTH DAKOTA
AHEAD OF IT. UPPER LEVEL ANALYSIS PLACES TROUGH/LOW PUSHING FORWARD
INTO EASTERN MONTANA. INITIAL WAVE EJECTING AHEAD OF THE TROUGH
CONTINUES TO PRODUCE CONVECTION OVER NORTHEAST MONTANA. FORECAST
CHALLENGES FOR TODAY INCLUDE THE SEVERE POTENTIAL LATE TODAY INTO
TONIGHT...AND THEN GUSTY WINDS ON THURSDAY.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...UPPER TROUGH WILL
CONTINUE ITS EASTWARD PUSH WITH BROAD SCALE LIFT CONTINUING TO
INCREASE FROM WEST TO EAST. MOISTURE WILL CONTINUE TO INCREASE AS
LOW SLOWLY SHIFTS TOWARDS NORTH CENTRAL SOUTH DAKOTA. INITIAL
DISCRETE STORMS THAT DEVELOP WILL ENCOUNTER INCREASING INSTABILITY
ALONG WITH IMPRESSIVE DEEP LAYER SHEAR. EXPECT INITIAL STORMS WILL
HAVE A MAINLY HAIL THREAT ALONG WITH A STRONG WIND THREAT. AS TIME
GOES ON AND STORM DEVELOPMENT WORKS EASTERLY ENCOUNTERING HIGHER
MOISTURE...THERE MAY BE A BRIEF TORNADO THREAT IF THE STORMS CAN
BE SURFACE BASED. WITH THAT SAID...THE HAIL AND WIND THREAT WILL
CONTINUE INTO THE LATE EVENING. FOCUS FOR SEVERE WILL SHIFT OVER
MAINLY CENTRAL INTO EASTERN NORTH DAKOTA OVERNIGHT AS PLUME OF
STRONG INSTABILITY REMAINS WITH STRONG THETA-E ADVECTION...WHILE
OVER THE WEST ATMOSPHERE WILL STABILIZE. STORMS SHOULD ALL BE
PUSHED OFF TO THE EAST BY SUNRISE WITH SHOWERS LINGERING.

ON THURSDAY...SOME SHOWERS WILL REMAIN PRIMARILY OVER THE NORTHERN
AND EASTERN PART OF THE STATE AS UPPER TROUGH MAKES ITS WAY EAST.
PRIMARY CONCERN WILL BE GUSTY WEST TO NORTHWESTERLY WINDS
DEVELOPING AS COLD AIR POURS INTO THE AREA WITH TIGHT PRESSURE
GRADIENT AS LOW SHIFTS INTO MINNESOTA. STRONGEST WINDS LOOK TO BE
OVER SOUTHWEST NORTH DAKOTA IN THE MORNING...WITH WINDS
DIMINISHING IN THE AFTERNOON AS GRADIENT RELAXES AND COLD AIR
ADVECTION DECREASES. TEMPERATURES WILL BE SEASONABLY COOL WITH
MANY LOCATIONS AROUND 10-15 DEGREES BELOW AVERAGE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 221 PM CDT WED SEP 3 2014

A NORTHWEST FLOW ALOFT IS MAINTAINED THURSDAY NIGHT INTO
SATURDAY...THEN TRANSITIONS TO A ZONAL FLOW SUNDAY INTO WEDNESDAY. A
MORE ACTIVE PERIOD WILL EVOLVE DURING THE ZONAL FLOW PERIOD AS A
STRONG SHORTWAVE TROUGH AND ASSOCIATED POTENT COLD FRONT IS SLATED
TO SWEEP THROUGH TUESDAY INTO WEDNESDAY...WITH SEVERE WEATHER POSSIBLE.

GUSTY NORTHWEST WINDS THURSDAY EVENING WILL QUICKLY SUBSIDE AS A
SURFACE HIGH PRESSURE SLIDES ACROSS SOUTHWEST NORTH DAKOTA EARLY
THURSDAY NIGHT AND INTO CENTRAL SOUTH DAKOTA BY 12Z FRIDAY. A CLEAR
SKY...GOOD RADIATIONAL COOLING...AND DEWPOINTS IN THE UPPER 30S LOOK
REASONABLE TO SUPPORT OVERNIGHT LOWS IN THE UPPER 30S ACROSS THE
SOUTHWEST...ESPECIALLY OVER THE NORMAL COLDER LOCATIONS SUCH AS
HETTINGER. HENCE HAVE LOWERED MINIMUM TEMPERATURES INTO THE UPPER
30S UNDER THIS WEATHER PATTERN. OVERALL...A QUIET/PLEASANT WEATHER
PATTERN CONTINUES FRIDAY/SATURDAY WITH A SLOW MODERATING TREND. H85
TEMPS BEGIN TO WARM LEADING TO HIGHS INTO THE 70S SATURDAY AND
SUNDAY. THERE WILL BE A SUBTLE DRY COLD FRONTAL PASSAGE SATURDAY
AFTERNOON...HOWEVER OTHER THAN A WINDSHIFT TO THE NORTHWEST...NOT
EXPECTING MUCH OF A TEMPERATURE CHANGE.

A MORE ACTIVE WEATHER PATTERN SLOWLY BEGINS TO EMERGE SUNDAY NIGHT
AS A WEAK SHORTWAVE SLIDES THROUGH WITH WARM AIR ADVECTION PROCESSES
TAKING OVER. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY MAINLY FOR THE JAMES RIVER VALLEY. THE
WARMEST DAY WILL BE MONDAY WITH HIGHS REACHING BETWEEN 75 AND 85.
THIS WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL APPROACH
NORTHWEST NORTH DAKOTA TUESDAY MORNING AND THEN SWEEP THROUGH
TUESDAY AFTERNOON/EVENING. A STRONG H85 BAROCLINIC ZONE SHIFTS
THROUGH TUESDAY NIGHT WITH THE 0C TO -2C ISOTHERM SETTLING INTO
CENTRAL NORTH DAKOTA WEDNESDAY. THIS TREND SETS THE STAGE FOR MUCH
COLDER AIR WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 640 PM CDT WED SEP 3 2014

SCATTERED CONVECTION THIS EVENING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA AS A COLD FRONT MOVES THROUGH THE AREA. FLOW WILL TURN
WEST TO NORTHWEST LATE TONIGHT AND THURSDAY WITH AREAS OF MVFR
CLOUDINESS...ESPECIALLY ACROSS THE NORTH...KISN TO KMOT. STRONG
NORTHWEST WINDS ON THURSDAY WITH THE STRONGEST 20 TO 35 MPH AT KDIK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 4 PM MDT THURSDAY FOR NDZ031>033-040-
041-043-044.

&&

UPDATE...NH
SHORT TERM...JJS
LONG TERM...KS
Hazardous weather outlook, Sep 3, 9:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT WED SEP 3 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
923 PM CDT WED SEP 3 2014 /823 PM MDT WED SEP 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS OVER WESTERN NORTH DAKOTA THIS EVENING WILL CONTINUE
TO SPREAD EAST TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND GUSTS. A TORNADO IS ALSO POSSIBLE
DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY...WITH THE
STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED OVER
SOUTHWEST SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

CK

In the hours before

Local storm report, Sep 3, 11:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     HAIL             1 E COLEHARBOR          47.54N 101.20W
09/03/2014  E1.00 INCH       MCLEAN             ND   TRAINED SPOTTER

            LASTED A FEW MINUTES

&&

WA
Local storm report, Sep 3, 11:48 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1148 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     HAIL             1 E COLEHARBOR          47.54N 101.20W
09/03/2014  E1.00 INCH       MCLEAN             ND   TRAINED SPOTTER

            LASTED A FEW MINUTES

&&

CORRECTED EVENT TIME

WA
Local storm report, Sep 3, 11:49 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1149 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     6 SW DUNN CENTER        47.29N 102.71W
09/03/2014                   DUNN               ND   PUBLIC

            *** 1 INJ *** A CAMPER WAS TIPPED ON ITS SIDE...HORSE
            TRAILER MOVED AND A QUONSET DAMAGED BY A POSSIBLE
            TORNADO. A NINE YEAR OLD CHILD WAS TRAPPED IN THE CAMPER
            PULL-OUT. ADDITIONAL INFORMATION WILL BE SENT WHEN IT
            BECOMES AVAILABLE.

&&

HAMILTON
Local storm report, Sep 4, 12:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     14 S BEULAH             47.06N 101.78W
09/04/2014  E60 MPH          MERCER             ND   STORM CHASER

&&

WA
Local storm report, Sep 4, 12:41 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             10 S HALLIDAY           47.21N 102.34W
09/03/2014  E1.00 INCH       DUNN               ND   PUBLIC

            REPORT RELAYED BY BROADCAST METEOROLOGIST. HAIL TIME
            ESTIMATED. GUSTY WINDS REPORTS WITH NO ESTIMATE OF
            SPEED.

&&

JP MARTIN
Local storm report, Sep 4, 12:51 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     HEAVY RAIN       GOLDEN VALLEY           47.29N 102.06W
09/04/2014  M2.25 INCH       MERCER             ND   PUBLIC

&&

KING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:30 PM CDTSevere Thunderstorm WarningBISBottineau, Renville, Ward60 min
Sep 3, 7:47 PM CDTSpecial Weather StatementBISWilliams28 min
Sep 3, 8:06 PM CDTSevere Thunderstorm WarningBISDivide, Williams54 min
Sep 3, 8:32 PM CDTSpecial Weather StatementBISMcKenzie43 min
Sep 3, 8:43 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams62 min
Sep 3, 9:06 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie54 min
Sep 3, 9:29 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie31 min
Sep 3, 9:31 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail59 min
Sep 3, 9:58 PM CDTSevere Thunderstorm WarningBISDunn, Mercer62 min
Sep 3, 10:24 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer66 min
Sep 3, 11:07 PM CDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Sep 3, 11:24 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan66 min
Sep 4, 12:02 AM CDTSevere Thunderstorm WarningBISDunn, Mercer, Oliver58 min
Sep 4, 12:16 AM CDTSevere Thunderstorm WarningBISSheridan, Wells59 min
Sep 4, 1:01 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver59 min
Sep 4, 1:49 AM CDTSevere Thunderstorm WarningBISFoster, Wells41 min
Sep 4, 2:01 AM CDTSevere Thunderstorm WarningBISBurleigh59 min
Sep 4, 2:43 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder41 min
Sep 4, 2:49 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver56 min
Sep 4, 3:09 AM CDTAreal Flood AdvisoryBISStutsman3 hr
Sep 4, 3:41 AM CDTSpecial Weather StatementBISKidder34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.